Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 152, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2005, 5:47 PM CDT for Davidson County, Wilson County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 27, 2005, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 12 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:55 PM CDT | TSTM WND DMG | Rural Hill, TN | LARGE TREE LIMB BLOWN OFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 272248 SVROHX TNC037-189-272315- /O.NEW.KOHX.SV.W.0152.050627T2247Z-050627T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 547 PM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DAVIDSON COUNTY IN TENNESSEE WESTERN WILSON COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RURAL HILL...OR ABOUT 12 MILES SOUTHWEST OF LEBANON...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELINDA CITY BY 555 PM CDT MOUNT JULIET BY 610 PM CDT GREEN HILL...LAKEWOOD AND 7 MILES SOUTHEAST OF OLD HICKORY BY 615 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3602 8663 3604 8636 3632 8647 3629 8669 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:21 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 27, 3:21 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT MON JUN 27 2005 .DISCUSSION... SFC RIDGE CONTINUES OFF THE EAST COAST WITH A FRONTAL SYSTEM OVER THE NRN AND CENTRAL PLAINS. LIGHT MOIST SOUTH/SELY FLOW CONTINUES OVER THE MIDSTATE. AT UPPER LEVELS AN H5 LOW LOCATED OVER EXTREME NW MIDDLE TENNESSEE CONTINUES TO PULL NWD AS THE LARGE H5 TROUGH OVER THE NRN/CENTRAL PLAINS MOVES NEWD. MODELS ADVERTISING A SIGNIFICANT H5 WAVE TO MOVE THROUGH THE GREAT LAKES ON THU AND FRI. THE WNW FLOW ALOFT TRIES TO PUSH A WEAK FRONT INTO THE AREA ON FRI AM. THE GFS MODEL TRIES TO GENERATE SEVERAL PRECIP BULLSEYES OVER ALABAMA AND ARKANSAS ON FRI NIGHT. THIS IS APPARENTLY IN RESPONSE TO THE RATHER CHAOTIC H5 VORT PATTERN THAT IT IS GENERATING DURING THIS TIME PERIOD. WHILE THERE MAY BE SOME SORT OF SHORT WAVELENGTH TROUGH MOVING THROUGH THE ARK-LA-TEX INTO THE GULF COAST STATES...IT IS DIFFICULT TO LOCATE. SOUNDINGS IN THE AREA INDICATING TYPICAL SUMMERTIME INSTABILITY VALUES WITH PRECIPITABLE WATER VALUES RANGING FROM 1.5 TO 1.8 INCHES. MOS TEMPS AND POPS LOOK REASONABLE. ETA MOS WAS THE WETTEST WITH POP VALUES RANGING FROM 49 TO 71 PCT OVER THE AREA. UNSURE WHY THE ETA POPS ARE MUCH HIGHER FOR THE TONIGHT PERIOD. INSPECTION OF TYPICAL MODEL CONVECTIVE PARAMETERS WAS UNREVEALING. WENT A BIT HIGHER FOR THE TONIGHT PERIOD BECAUSE OF THIS...BUT DID NOT BUY THE LIKELY ETA POPS FOR THE AREA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 88 70 91 / 30 50 30 30 CLARKSVILLE 71 88 71 91 / 30 40 30 30 CROSSVILLE 66 81 65 82 / 40 50 40 40 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
In the hours before
Special weather statement, Jun 27, 12:40 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1240 PM CDT MON JUN 27 2005 TNZ011-032>034-066-272000- CUMBERLAND-FENTRESS-OVERTON-PICKETT-PUTNAM- 1240 PM CDT MON JUN 27 2005 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE CUMBERLAND PLATEAU THROUGH MID AFTERNOON...INCLUDING THE COUNTIES OF NORTHERN CUMBERLAND...EASTERN PUTNAM...OVERTON...PICKETT AND FENTRESS. VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE. THE PRECIPITATION WILL MOVE SLOWLY NORTH...AROUND 15 MPH. 04
Special weather statement, Jun 27, 4:31 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 431 PM CDT MON JUN 27 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-272215- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 431 PM CDT MON JUN 27 2005 LOOK FOR STRONG THUNDERSTORMS TO CONTINUE MOVING NORTHWEST AROUND 15 MPH THROUGH MAURY...LEWIS AND WILLIAMSON COUNTIES. GUSTY WINDS TO 40 MPH AND PEA SIZE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED TO ACCOMPANY THESE STORMS. ALSO...STRONG THUNDERSTORMS CAN BE EXPECTED TO MOVE THROUGH BENTON...HUMPHREYS AND HOUSTON COUNTIES DURING THE NEXT HOUR. THUNDERSTORMS HAVE INCREASED IN NUMBER IN THE AFTERNOON HEAT AND HUMIDITY ACROSS MIDDLE TENNESSEE. BBOYD
Special weather statement, Jun 27, 4:47 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 447 PM CDT MON JUN 27 2005 TNZ027-059-272230- DAVIDSON-WILLIAMSON- 447 PM CDT MON JUN 27 2005 A STRONG THUNDERSTORM WAS INDICATED IN FAR NORTHERN DAVIDSON COUNTY AT 450 PM CDT...JUST SOUTH OF RIDGETOP. THE STORM SHOWED LITTLE MOVEMENT. LOOK FOR HEAVY DOWNPOURS OF RAIN AND FREQUENT LIGHTNING STRIKES. A BAND OF SCATTERED STRONG THUNDERSTORMS ARE HEADING NORTH THROUGH WILLIAMSON COUNTY AT 450 PM CDT. THE BAND OF STORMS SHOULD REACH SOUTHERN DAVIDSON COUNTY AROUND 510 PM CDT AND MOVE NORTH INTO THE DOWNTOWN NASHVILLE AREA AROUND 525 PM CDT. THE STORMS ARE MOVING ALONG AN INSTABILITY AXIS THAT STRETCHES ALONG INTERSTATE 65...WITH THE MOST UNSTABLE AIR OVER NORTHERN MIDDLE TENNESSEE. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Jun 27, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jun 27, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 27 min |
| Jun 27, 6:00 PM CDT | Flash Flood Warning | OHX | Davidson | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.